Accidentally gave Metformin to the child instead of Nabumetone. Advised not very serious and would cause just stomach sickness. Opinion?
I got medication bottles confused this am & accidently gave 1000 mg metformin to my 68 pound 10 year old daughter, instead of her NSAID 500 mg of Nabumetone. She is not a diabetic, she has Juvenile Arthralgia and possible irritable bowel syndrome . I called the pharmacy & they suggested I call poison control, who said she doesn t need to go to the hospital. They said she might be sick at her stomach or sleepy, but otherwise ok. I have emailed her teacher, but haven t heard back. Is there anything I should do to help her?
I presume already it ismore than 24 hours after the incident. You can give her lot of water and make her vomit immedietely on taking the medication. Saline water intake also help[s in vomiting. Do this next time if accidents happen. You did right by calling the pharmacy and emergency cell. The next thing you can do is to take her to a hospital and put her under observation. 24 hours are enough time to watch. For confirmtion, these drugs can only induce some stomach upset provided there are no conflicting medicines which already taken. So don't worry. Good Luck.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]